MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5536-B-500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
As reported: "patient fractured her [left] proximal tibia.Surgeon revised the baseplate and added a cone.The femur and patella are not involved.X-ray showing fracture, original surgery sheet, and revision surgery sheet were provided.Rep, confirmed there are no allegations against the revised liner and that no further information will be released by hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture involving triathlon baseplate was reported.The event was confirmed by medical review.Method & results: -device evaluation and results: not performed as product was not returned.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: "one single ap x-ray of the left knee was available for review.This x-ray demonstrated a loose tibial component that is displaced and angulated in to a varus position.There is a small fracture of the tibial plateau along the medial periphery thus confirming the tibial fracture.No information was provided to confirm the revision surgery.The root cause of the failure of fixation and fracture can not be determined.Multiple view pre-operative x-rays and early post op x-rays for comparison ,as well as any other studies completed i.E., ct bone scan, and infection labs would be necessary to determine the cause of the loosening and fracture.Post-operative x-rays and an operative report would confirm the revision tka." -device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
TRITANIUM BPLATE TRIATHLON S5
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10982150
Report Number0002249697-2020-02623
Device Sequence Number703071
Product Code MBH
UDI-Device Identifier07613327041507
UDI-Public07613327041507
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number5536-B-500
Device Catalogue Number5536B500
Device Lot NumberCTD43706
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer01/07/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR